MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38487
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.Device evaluation the zisv6-35-125-7-60-ptx device of lot number c1687368 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review prior to distribution zisv6-35-125-7-60-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zisv6-35-125-7-60-ptx of lot number c1687368 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1687368.It should be noted that the instructions for use (ifu0118-5) states the following: ¿disengage the device¿s safety lock by gently depressing the red safety button in the direction that is indicated in fig11¿ there is evidence to suggest that the user unintentionally did not follow the ifu.Root cause review a definitive root cause could be attributed to the user not completely depressing the red safety lock prior to beginning deployment.From the additional information it is known that the user pressed the red safety lock and began rotating the thumbwheel to deploy the stent.However, the stent only deployed half way and the user could not longer rotate the thumbwheel.The additional information also states that the user pressed on the red safety button again which enabled rotation of the thumbwheel and stent deployment.Not completely depressing the red safety button initially would have resulted in have incomplete removal/release of the break and could have led to difficulty rotating the thumbwheel and deploying the stent.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Three additional ptx stents were placed in the patient and as per the additional information received these were always intended to be placed and were not placed as a result of this complaint issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As initially reported to customer relations via phone discussion with the district manager: a (b)(6) patient, who previously had a zilver ptx stent placed, underwent a left sfa procedure in which a zilver ptx 35 drug-eluting stent, g38487, was to be placed to extend below the previous stent as the disease had spread.The physician started to deploy the stent and it got stuck half way through deployment; the thumb wheel did not move.Physician then tried the red button but the stent would not move; pushed on the thumb wheel firmly and it jumped and the rest of the stent deployed.Per physician confirmation the stent had deployed in targeted location well enough.An additional three (3) of the same zilver stents, g38487, were deployed to cover the diseased part that had spread and these stents deployed with no difficulty.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9917091
Report Number3001845648-2020-00196
Device Sequence Number2415799
Product Code NIU
UDI-Device Identifier10827002384870
UDI-Public(01)10827002384870(17)210307(10)C1687368
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model NumberG38487
Device Catalogue NumberZISV6-35-125-7-60-PTX
Device Lot NumberC1687368
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/05/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1